MAUDE Adverse Event Report: ENCORE MEDICAL L.P TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 13

ENCORE MEDICAL L.P TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 13
Model Number 425-97-013
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient fractured femur a month post operation.Head, stem, and liner were removed.Liner replaced with 10 degree hooded djo liner, but biomet was used for stem.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as a fracture.The previous surgery and the surgery detailed in this event occurred 25 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this compliant was a revision surgery due to fracture.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions or incorrect implant selection.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 13
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11423591
Report Number1644408-2021-00139
Device Sequence Number4611727
Product Code LPH
UDI-Device Identifier00888912078719
UDI-Public(01)00888912078719
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number425-97-013
Device Catalogue Number425-97-013
Device Lot Number178R2087
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2021
Supplement Date Received by Manufacturer04/12/2021
06/02/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/10/2021
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-105 LOT 904B1939; 497-40-000 LOT 641C1105; 941-01-40I LOT 606Z1028; 497-40-000 LOT 641C1105; 941-01-40I LOT 606Z1028
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR